Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 5, 2016, 4:44 PM CDT for Montgomery County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 4:44 PM CDT (21:44 UTC)
- Expired
- Aug 5, 2016, 5:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 31 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
814 WWUS84 KOHX 052144 SPSOHX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 444 PM CDT FRI AUG 5 2016 TNZ006-026-052215- CHEATHAM TN-MONTGOMERY TN- 444 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEATHAM AND EASTERN MONTGOMERY COUNTIES UNTIL 515 PM CDT... AT 444 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLARKSVILLE...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARKSVILLE AND CUNNINGHAM. LAT...LON 3633 8712 3634 8745 3664 8743 3664 8715 TIME...MOT...LOC 2144Z 342DEG 15KT 3652 8726 $$ SHAMBURGER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:22 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 5, 3:22 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Nashville TN 322 PM CDT FRI AUG 5 2016 .DISCUSSION... Sw-ne oriented upper level impulse aiding with the convection across central areas of the mid state this afternoon. Strong outflows are associated with this complex of storms and thus, some convection will continue into this evening. Meanwhile, looking further to our north, a bigger band of shower and tstm activity across central KY is in association with a southward moving frontal boundary. This feature will move slowly southward and bring an increase to our shower and tstm chances late tonight and especially on Saturday and into Saturday night. The frontal boundary will not clear the southern areas of the mid state until sunrise Sunday. Will include likely pops on Saturday with the values ranging from 70 percent NE to 50 percent sw. Pops drop off considerably by Sunday afternoon. In fact, pos aft capes are suppressed and can only be found across the far southern and eastern areas. Thus...little to no pops will be included. As for the current heat index, latest CKV heat index came in at 103f so the high heat index for today will be close to the expected 105F to 108f over western areas. Will go ahead and keep the heat advisory going until 7 pm. The product will be reissued by 4pm. For the near term temps, values will hold in the 80s for highs on Saturday given the added moisture. The replacing airmass looks less humid for Sunday. In fact, we may actually see some upper 60s dewpoints with highs upper 80s to near 90. That is typical warmth for Tn in early August. A far cry from the hideously humid weather that has plagued the area for much of the summer. In the ext fcst, the sfc high over Minnesota will be the prevailing story for Monday. In the upper levels though...a w-e weak upper ridge will keep our max temps a degree or two above normal but humidity values will be kept in check. After Monday, however, easterly wave development will attempt to spread our way. The orientation of the upper level axis will be key as far as the degree of the westward expansion of the deepest moisture. Right now, it looks as though the axis will reach the TN river by Wed and Thu. Thus pops will be on the increase. A slight decrease in pops for Friday as some westerly upper level winds return and this will act to shunt the deeper moisture eastward. .AVIATION... 18Z TAF DISCUSSION. BNA/CKV/CSV...Surface boundary is closing in on Middle Tennessee from the north, with hot, muggy air blanketing the mid state. PWAT's are a bit lower today so the air is less unstable, but we are already seeing isolated cells popping up along the Cumberland Plateau & southern KY. Our rain chances will increase through the night and especially tomorrow as the surface front pushes through the mid state. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 86 72 89 70 / 40 70 40 10 10 Clarksville 73 86 70 87 66 / 50 60 30 10 10 Crossville 70 82 69 84 66 / 40 70 40 20 10 Columbia 73 88 73 89 69 / 40 60 40 20 10 Lawrenceburg 72 89 72 90 69 / 40 60 50 20 10 Waverly 73 86 71 87 67 / 40 60 40 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening FOR Dickson-Hickman- Houston-Humphreys-Lawrence-Lewis-Montgomery-Perry-Stewart-Wayne. && DISCUSSION......21 AVIATION........08
Hazardous weather outlook, Aug 5, 5:35 AM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 535 AM CDT FRI AUG 5 2016 TNZ005-006-023>025-056>058-093-094-061030- STEWART-MONTGOMERY-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-LEWIS- WAYNE-LAWRENCE- 535 AM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HEAT ADVISORY THIS AFTERNOON AND EVENING...WITH THE MAXIMUM HEAT INDEX PUSHING TO BETWEEN 105 AND 108 DEGREES. HOT WEATHER SAFETY WILL BE OF PARAMOUNT IMPORTANCE. A FEW STRONG STORMS...WITH HEAVY DOWNPOURS AND GUSTY WINDS...ARE POSSIBLE TONIGHT AS A COLD FRONT APPROACHES THE AREA. PONDING OF WATER AND MINOR TREE DAMAGE MAY OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG STORMS...WITH HEAVY DOWNPOURS AND GUSTY WINDS...ARE POSSIBLE SATURDAY AS A COLD FRONT MOVES IN. PONDING OF WATER AND MINOR TREE DAMAGE MAY OCCUR. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. TNZ007>011-026>034-059>066-075-077>080-095-061030- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-GILES- 535 AM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO PUSH TO BETWEEN 100 AND 104 DEGREES THIS AFTERNOON...AND HOT WEATHER SAFETY WILL BE IMPORTANT. A FEW STRONG STORMS...WITH HEAVY DOWNPOURS AND GUSTY WINDS...ARE POSSIBLE TONIGHT AS A COLD FRONT APPROACHES THE AREA. PONDING OF WATER AND MINOR TREE DAMAGE MAY OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG STORMS...WITH HEAVY DOWNPOURS AND GUSTY WINDS...ARE POSSIBLE SATURDAY AS A COLD FRONT MOVES IN. PONDING OF WATER AND MINOR TREE DAMAGE MAY OCCUR. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 19
In the hours before
Special weather statement, Aug 5, 2:17 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 PM CDT FRI AUG 5 2016
TNZ028-051945-
WILSON TN-
217 PM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WILSON COUNTY UNTIL 245
PM CDT...
AT 217 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MOUNT JULIET...OR 10 MILES WEST OF LEBANON...MOVING SOUTHEAST AT 15
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEBANON...MOUNT JULIET...BELINDA CITY...RURAL HILL AND GLADEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3619 8620 3601 8638 3604 8639 3603 8640
3605 8644 3611 8654 3614 8653 3614 8656
3625 8659 3626 8657 3629 8656 3631 8654
3629 8654 3628 8652 3630 8651 3632 8647
TIME...MOT...LOC 1917Z 309DEG 14KT 3623 8651
ROSESpecial weather statement, Aug 5, 3:37 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
337 PM CDT FRI AUG 5 2016
TNZ007-008-052100-
ROBERTSON TN-SUMNER TN-
337 PM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROBERTSON AND
NORTHWESTERN SUMNER COUNTIES UNTIL 400 PM CDT...
AT 337 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CROSS PLAINS...OR 10 MILES NORTHEAST OF SPRINGFIELD...MOVING SOUTH AT
10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...WHITE HOUSE...MILLERSVILLE...GREENBRIER...RIDGETOP...
CROSS PLAINS...ORLINDA AND COTTONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3639 8651 3638 8673 3640 8675 3641 8675
3639 8677 3639 8678 3637 8679 3637 8685
3661 8682 3664 8660
TIME...MOT...LOC 2037Z 354DEG 10KT 3656 8670
ROSESpecial weather statement, Aug 5, 3:57 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 PM CDT FRI AUG 5 2016
TNZ007-008-027-052130-
ROBERTSON TN-DAVIDSON TN-SUMNER TN-
357 PM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIDSON...
SOUTHEASTERN ROBERTSON AND SOUTHWESTERN SUMNER COUNTIES UNTIL 430 PM
CDT...
AT 357 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WHITE HOUSE...OR 10 MILES EAST OF SPRINGFIELD...MOVING SOUTH AT
20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...MADISON...HENDERSONVILLE...GOODLETTSVILLE...WHITE HOUSE...
MILLERSVILLE...GREENBRIER...LAKEWOOD...RIDGETOP...
CROSS PLAINS AND OLD HICKORY.
LAT...LON 3631 8649 3630 8651 3629 8652 3628 8652
3629 8654 3631 8654 3632 8655 3631 8656
3628 8656 3626 8657 3624 8659 3621 8681
3651 8682 3655 8660
TIME...MOT...LOC 2057Z 349DEG 16KT 3646 8670
SHAMBURGERSpecial weather statement, Aug 5, 4:05 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 405 PM CDT FRI AUG 5 2016 TNZ006-007-052145- ROBERTSON TN-MONTGOMERY TN- 405 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTSON AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL 445 PM CDT... AT 405 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GUTHRIE...OR 7 MILES SOUTH OF ELKTON...MOVING SOUTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD...CLARKSVILLE...ADAMS AND CEDAR HILL. LAT...LON 3654 8688 3640 8728 3664 8735 3665 8699 TIME...MOT...LOC 2105Z 329DEG 20KT 3670 8719 SHAMBURGER
Special weather statement, Aug 5, 4:41 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 441 PM CDT FRI AUG 5 2016 TNZ007-008-027>029-052230- TROUSDALE TN-ROBERTSON TN-DAVIDSON TN-SUMNER TN-WILSON TN- 441 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON...SOUTHEASTERN ROBERTSON...SUMNER...SOUTHWESTERN TROUSDALE AND NORTHERN WILSON COUNTIES UNTIL 530 PM CDT... AT 440 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GREENBRIER TO WESTMORELAND. MOVEMENT WAS SOUTH AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GALLATIN...LEBANON...SPRINGFIELD...NASHVILLE...MADISON... HENDERSONVILLE...MOUNT JULIET...GOODLETTSVILLE...WHITE HOUSE... MILLERSVILLE...GREENBRIER...OAK HILL...COOPERTOWN...LAKEWOOD... RIDGETOP...CROSS PLAINS...HERMITAGE...JOELTON... BELINDA CITY AND OLD HICKORY. LAT...LON 3610 8682 3619 8612 3656 8629 3648 8693 TIME...MOT...LOC 2140Z 339DEG 26KT 3642 8686 3648 8636 SHAMBURGER
Special weather statement, Aug 5, 4:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 444 PM CDT FRI AUG 5 2016 TNZ006-026-052215- CHEATHAM TN-MONTGOMERY TN- 444 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEATHAM AND EASTERN MONTGOMERY COUNTIES UNTIL 515 PM CDT... AT 444 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLARKSVILLE...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARKSVILLE AND CUNNINGHAM. LAT...LON 3633 8712 3634 8745 3664 8743 3664 8715 TIME...MOT...LOC 2144Z 342DEG 15KT 3652 8726 SHAMBURGER
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:10 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 35 min |
| Aug 4, 7:18 PM CDT | Flash Flood Warning | OHX | Rutherford | 117 min |
| Aug 4, 7:36 PM CDT | Special Weather Statement | OHX | Cheatham | 39 min |
| Aug 4, 8:02 PM CDT | Special Weather Statement | OHX | Rutherford | 43 min |
| Aug 4, 8:10 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson | 2 hr |
| Aug 4, 8:33 PM CDT | Special Weather Statement | OHX | Williamson | 27 min |
| Aug 5, 3:34 AM CDT | Heat Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Lawrence, Lewis and 4 more | 15 hr |
| Aug 5, 1:24 PM CDT | Special Weather Statement | OHX | Sumner | 36 min |
| Aug 5, 2:17 PM CDT | Special Weather Statement | OHX | Wilson | 28 min |
| Aug 5, 3:37 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| Aug 5, 3:57 PM CDT | Special Weather Statement | OHX | Sumner | 33 min |
| Aug 5, 4:05 PM CDT | Special Weather Statement | OHX | Robertson | 40 min |
| Aug 5, 4:41 PM CDT | Special Weather Statement | OHX | Davidson, Sumner | 49 min |
| Aug 5, 5:44 PM CDT | Special Weather Statement | OHX | Montgomery | 31 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.